Posted by: Maria | 2008-12-14

Cymbalta side effects

Hey CS,

My doc switched me from Zoloft to Cymbalta. I' ve been taking it for 3 days now, in the evening. The first night I was nauseous but the next two nights I took it straight after supper and didn' t have nausea. I' m having severe constipation problems though. Is this side effect likely to be temporary? And what is the best way of dealing with it?

Regards to Smoky!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I wish I knew why so many doctors seem besotted with Cymbalta and a couple of other expensive antidepressants. While I recognize they may play a useful role in dealing with complex problems and where other meds have not been adequate, it worries me that they are so often used as a first line of treatment.
Nausea is a common initial side-effects with this family of drugs ; and constipation seems more common with Cymbalta than with several of its alternatives. Most side-effects are worst in the first few days, and then tend to improve. And constipation is often worse in this sort of hot weather when we tend to be somewhat dehydrated. It may help to temporarily take something like Fybogel and to drink more water, but if the problem persists do call the prescribing doctor and make sure you get his advice about this

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.